Alert archive / Montana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 22, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Jun 30, 2015, 4:52 PM MDT for Richland County, Montana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2015, 4:52 PM MDT (22:52 UTC)
- Expired
- Jun 30, 2015, 5:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Glasgow, MT
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Richland County, MT
The radar
The Glasgow radar (KGGW), 160 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 4:29 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2626 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 429 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:09 PM MDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 30, 3:09 PM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 309 PM MDT TUE JUN 30 2015 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... GUSTY NORTHWEST WINDS HAVE DEVELOPED ACROSS THE SOUTHWEST ZONES AND THE LOWER MISSOURI BREAKS. EXPECT THESE WINDS TO SPREAD EASTWARD TOWARD THE BIG SHEEP MOUNTAINS AS THE AFTERNOON PROGRESSES...AND THE SYSTEM SLIDES EASTWARD. THIS WIND SHIFT WILL HELP ANY LINGERING SMOKE FROM WILDFIRES IN CANADA TO EXIT THE AREA FOR AT LEAST THIS AFTERNOON. THE BEST POTENTIAL FOR LATE AFTERNOON AND EVENING THUNDERSTORMS STRONG TO SEVERE STORMS CONTINUES TO LIE EAST OF A WOLF POINT TO CIRCLE LINE...WHERE FAVORABLE SHEAR AND INSTABILITY LIES. SO FAR THIS AFTERNOON CONVECTIVE DEVELOPMENT HAS BEEN SHUNTED BY EARLY STORMS AND CLOUD COVER THAT KEPT TEMPS DOWN ACROSS THE EAST. EXPECT THIS TREND TO REVERSE HOWEVER AS AMPLE CLEARING AND DAYTIME HEATING IS NOW PRESENT. THINGS SHOULD QUIET DOWN BY LATE EVENING...ALTHOUGH ENOUGH FORCING IS PRESENT FOR AN ISOLATED NOCTURNAL STORM OR TWO OVER NORTHEAST MONTANA. ANOTHER SHORTWAVE FEATURE IN THE WESTERLY FLOW ALOFT WILL PUSH THROUGH ON THURSDAY. LATEST MODEL RUNS NOW PLACE MORE POTENTIAL FOR THUNDERSTORMS ACROSS THE WESTERN ZONES...I.E. PHILLIPS AND PETROLEUM COUNTIES. THUS TRENDED UP POPS THERE. TEMPERATURES WILL CONTINUE TO COOL WITH THE BREAKDOWN OF THE UPPER RIDGE...WITH TEMPS CLOSER TO NORMALS. GILCHRIST .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... AS THE WESTERN STATES RIDGE OF HIGH PRESSURE CONTINUES TO RETREAT SOUTHWARD...NE MONTANA WILL BE PREDOMINANTLY UNDER A MORE PROGRESSIVE UPPER-LEVEL FLOW WITH CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASING WITH EACH PASSAGE OF A SHORT-WAVE DISTURBANCE FROM THE CANADIAN ROCKIES AND WESTERN CANADIAN PRAIRIE. MODELS SHOW FAIRLY GOOD AGREEMENT THROUGH THE WEEKEND...BUT SIGNIFICANT MODEL DISCREPANCIES ARRIVE BY MONDAY MORNING. GFS KEEPS US UNDER GENERAL TROUGHING FROM THE NORTH AND THE EC WANTS TO BUILD IN A MUCH WEAKER TROUGH AND ALMOST A RIDGE. BMICKELSON PREVIOUS LONG TERM DISCUSSION...HOT HIGH PRESSURE REMAINS CENTERED OVER THE GREAT BASIN... ANCHORING THE WESTERN RIDGE. THE RIDGE AXIS WILL MOVE ACROSS MONTANA FRIDAY FOR A RETURN TO WELL ABOVE NORMAL TEMPERATURES... WITH HIGHS AGAIN REACHING INTO THE 90S. SATURDAY...A STRONG UPPER LOW...THAT WILL MOVE OUT OF THE GULF OF ALASKA AND DROP SOUTH INTO ALBERTA/SASKATCHEWAN...WILL BE SENDING A STRONG COLD FRONT INTO NORTHEAST MONTANA AROUND SATURDAY EVENING. THE DAY...TEMPERATURE-WISE...WILL BE A REPEAT OF FRIDAY AS DESERT AIR CREEPS NORTH INTO THE REGION. THIS COLD FRONT REACHING THE HOT AIR SHOULD INITIATE SHOWERS AND THUNDERSTORMS... BUT ALSO STRONG NORTHERLY WINDS AS A SURFACE LOW MOVES INTO SOUTHEAST MONTANA. WITH A DAY AND EVENING OF FIREWORKS...THIS COULD BECOME A FIRE WEATHER ISSUE WHERE FUELS HAVE DEVELOPED FROM THE RECENT HOT DRY PERIOD. WITH MODERATE INSTABILITY IN PLACE... SOME STRONG THUNDERSTORMS MAY DEVELOP. FOR NOW THE FRONTAL PASSAGE TIMING COULD RANGE FROM LATE AFTERNOON TO AFTER MIDNIGHT. SUNDAY AND MONDAY...TEMPERATURES BEHIND THE FRONT WILL DROP SIGNIFICANTLY...SENDING HIGHS DOWN INTO THE UPPER 70S TO LOWER 80S. OFF TO THE WEST ANOTHER RIDGE WILL BE DEVELOPING...BUT THE COOLER TEMPERATURES SHOULD LAST INTO MONDAY BEFORE THE HIGH PRESSURE RETURNS TO THE REGION. SCT && .AVIATION... FLIGHT CATEGORY: VARYING MVFR TO VFR. SYNOPSIS: SMOKE FROM CANADIAN WILDFIRES HAS THE POTENTIAL TO CONTINUE TO IMPACT THE TERMINALS WITH MVFR VISIBILITY INTO WEDNESDAY. OTHERWISE...THIS EVENING ANY OF THE TERMINALS COULD SEE A THUNDERSTORM OR TWO WHICH COULD LOWER CIGS AND VIS BELOW VFR LEVELS. STORMS COULD ALSO PRODUCE GUSTY ERRATIC WINDS OF 30 TO 40 MPH. OUTSIDE OF SMOKE GENERALLY QUIET WEATHER IS EXPECTED LATE THIS EVENING THROUGH MIDDAY WEDNESDAY. GILCHRIST && .GLASGOW WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR MTZ136-137. LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...GARFIELD...MCCONE...PETROLEUM. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 30, 4:44 PM MDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 444 PM MDT TUE JUN 30 2015 MTZ018>020-024>027-062-011100- DANIELS-SHERIDAN-WESTERN ROOSEVELT-RICHLAND-DAWSON-PRAIRIE-WIBAUX- EASTERN ROOSEVELT- 444 PM MDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 1AM THIS MORNING FOR THE THREAT OF TORNADOES...LARGE HAIL...AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS EXPECTED ON SATURDAY JULY 4 WITH A CHANCE OF THUNDERSTORMS. GUSTY NORTHWEST WINDS ARE POSSIBLE BEHIND THE FRONT SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-021-022-059-060-011100- CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-GARFIELD- NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- 444 PM MDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE FROM 9 AM THIS MORNING THROUGH 9 PM THIS EVENING FOR NORTHWEST WINDS 15 TO 30 MPH. A RED FLAG WARNING IS IN EFFECT FROM 9 AM THIS MORNING THROUGH 9 PM THIS EVENING FOR FIRE WEATHER ZONES 136 AND 137. THIS INCLUDES THE CMR REFUGE AND ALL OF PETROLEUM AND GARFIELD COUNTIES. EXPECT LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS EXPECTED ON SATURDAY JULY 4 WITH A CHANCE OF THUNDERSTORMS. GUSTY NORTHWEST WINDS ARE POSSIBLE BEHIND THE FRONT SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ017-023-061-011100- CENTRAL AND SOUTHERN VALLEY-MCCONE-NORTHERN VALLEY- 444 PM MDT TUE JUN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT THROUGH 1AM THIS MORNING FOR THE THREAT OF TORNADOES...LARGE HAIL...AND DAMAGING WINDS. A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE FROM 9 AM THIS MORNING THROUGH 9 PM THIS EVENING FOR NORTHWEST WINDS 15 TO 30 MPH. A RED FLAG WARNING IS IN EFFECT FROM 9 AM THIS MORNING THROUGH 9 PM THIS EVENING FOR FIRE WEATHER ZONES 136 AND 137. THIS INCLUDES THE CMR REFUGE AND ALL OF PETROLEUM AND GARFIELD COUNTIES. EXPECT LOW RELATIVE HUMIDITY AND GUSTY NORTHWEST WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS EXPECTED ON SATURDAY JULY 4 WITH A CHANCE OF THUNDERSTORMS. GUSTY NORTHWEST WINDS ARE POSSIBLE BEHIND THE FRONT SATURDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 30, 4:14 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
414 PM MDT TUE JUN 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND GST 15 SSE CULBERTSON 47.93N 104.45W
06/30/2015 E40 MPH RICHLAND MT TRAINED SPOTTER
&&
NWS GLASGOW MT
IRIS SYSTEMSpecial weather statement, Jun 30, 4:18 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
418 PM MDT TUE JUN 30 2015
MTZ018-061-302315-
DANIELS-VALLEY-
418 PM MDT TUE JUN 30 2015
THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN VALLEY COUNTY IN NORTHEAST MONTANA...
SOUTHWESTERN DANIELS COUNTY IN NORTHEAST MONTANA...
UNTIL 515 PM MDT.
AT 416 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RICHLAND...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
RURAL AREAS OF NORTHEASTERN VALLEY COUNTY...
RURAL AREAS OF WESTERN DANIELS COUNTY...
RURAL AREAS OF EASTERN VALLEY COUNTY...
RURAL AREAS OF SOUTHWESTERN DANIELS COUNTY...
RURAL AREAS OF SOUTHERN DANIELS COUNTY...
LAT...LON 4869 10557 4856 10594 4856 10598 4880 10617
4886 10610
TIME...MOT...LOC 2218Z 316DEG 17KT 4880 10609
MICKELSON
WEATHER.GOV/GLASGOWLocal storm report, Jun 30, 4:30 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
430 PM MDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 13 NNW SIDNEY 47.89N 104.26W
06/30/2015 E1.75 INCH RICHLAND MT TRAINED SPOTTER
MOSTLY DIME SIZE WITH SOME GOLF BALL SIZED AND HEAVY
RAIN. WINDS ESTIMATED 30 TO 35 MPH.
&&
MATTMLocal storm report, Jun 30, 4:34 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
434 PM MDT TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 5 WNW WIBAUX 47.03N 104.29W
06/30/2015 E1.00 INCH WIBAUX MT TRAINED SPOTTER
MAINLY DIME SIZED HAIL WITH SOME QUARTER. HEAVY RAIN
&&
MATTMLocal storm report, Jun 30, 4:48 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
448 PM MDT TUE JUN 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM HAIL SIDNEY 47.72N 104.16W
06/30/2015 M1.25 INCH RICHLAND MT EMERGENCY MNGR
STILL GOING ON AT 448 PM.
&&
TEFLocal storm report, Jun 30, 4:52 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
452 PM MDT TUE JUN 30 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 2 NNW SIDNEY 47.74N 104.16W
06/30/2015 M1.75 INCH RICHLAND MT TRAINED SPOTTER
&&
TEFThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:12 PM MDT | Dense Smoke Advisory | GGW | Daniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more | 16 hr |
| Jun 30, 3:27 AM MDT | Red Flag Warning | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 19 hr |
| Jun 30, 3:46 PM MDT | Special Weather Statement | GGW | Richland | 59 min |
| Jun 30, 4:04 PM MDT | Severe Thunderstorm Warning | GGW | Richland | 56 min |
| Jun 30, 4:13 PM MDT | Special Weather Statement | GGW | Wibaux | 62 min |
| Jun 30, 4:18 PM MDT | Special Weather Statement | GGW | Daniels | 57 min |
| Jun 30, 4:22 PM MDT | Severe Thunderstorm Warning | GGW | Dawson, Wibaux | 53 min |
| Jun 30, 4:58 PM MDT | Severe Thunderstorm Warning | GGW | Daniels, Roosevelt, Valley | 41 min |
| Jun 30, 5:02 PM MDT | Flash Flood Warning | GGW | Richland | 3 hr |
| Jun 30, 5:37 PM MDT | Special Weather Statement | GGW | Roosevelt | 53 min |
| Jun 30, 5:43 PM MDT | Special Weather Statement | GGW | Wibaux | 62 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.